Share Facebook
Crohn's Disease Forum » Treatment » Methotrexate » Adding MTX to Humira, worried about side effects


11-13-2016, 07:20 PM   #1
Trischolar
 
Trischolar's Avatar
 
Join Date: Jul 2012
Location: Chapel Hill, North Carolina

My Support Groups:
Adding MTX to Humira, worried about side effects

I am looking for advice on adding Methotrexate to my treatment regiment. I am currently on Humira and Sulfasalazine for my Crohn's. When I first started Humira about 2 years ago it worked really well, and I felt like I had my life back for the first time in a while. Recently symptoms are starting to recur, starting with joint pain and mildly increased inflammation levels. When I saw my GI and Rheumatologist about 3 months ago they both recommended adding Methotrexate to the Humira. After reading about side effects (nausea, flu-like symptoms, risk to liver) I got cold feet and asked for a more conservative approach of increasing the Sulfasalazine back to a level that had worked well for me previously. Since the joint pain felt more like a quality of life issue, I wasn't sure that feeling nauseated/flu every week would be better than the daily joint pain. I was optimistic it was working because the joint pain did improve some for a while, but now my GI symptoms are causing me trouble too. I have been under a lot of stress at work lately and am worried that is triggering a flare. I see my GI for a follow-up on Friday and I suspect she will recommend giving the methotrexate a try.

Especially, for those that have added it to an anti-TNF do you feel like adding the Methotrexate was helpful? Was it worth the side-effects and possible liver issues? I tried 6mp before the Humira and felt terrible taking it (with no improvement), maybe that is part of why I am trigger shy.

Thanks!
11-13-2016, 07:30 PM   #2
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
DS is on both
Typically they use low dose mtx with humira
Ds started at 7.5 mg tablets of mtx with humira
He has slowly been increasing the mtx due to JSpA symptoms and more recently sweets syndrome.
Taking folic acid daily tends to reduce side effects
Ds was taking 2mg per day
__________________
DS - -Crohn's -Stelara
Reply

Crohn's Disease Forum » Treatment » Methotrexate » Adding MTX to Humira, worried about side effects
Thread Tools


All times are GMT -5. The time now is 08:39 AM.
Copyright 2006-2017 Crohnsforum.com